Forum

Strange taste

About five days ago I noticed that cold food and drinks taste really odd - kind of metallic and just ‘off’. I can taste hot food but as soon as it starts cooling it tastes weird again. Please tell me this is temporary? I love my food!!! Has anyone experienced similar?

I had similar last year and also my taste buds seemed to change. They did come back and it all went back to normal - I get occasional weird feelings in my tongue like a nerve pain kind of thing but that seems to come and go. But last year during the metallic like taste thing I actually hated the taste of chocolate and went months with not being able to stand the taste of it! Fear not it wasn’t permanent! Here’s an interesting taste fact - if your body goes 4 months without a taste of a specific food it will eventually stop craving that food and stop wanting it as new taste buds are developed every 4 months. That’s probably a useless fact for most but maybe interesting to anyone trying to give up a particular type of food.

That sounds promising Karina, thanks! Would hate to stay like this - could help me lose some weight though! That’s interesting about taste buds too.

Yep, I know exactly what you’re experiencing. That was one of my symptons before. For about a week before I went into hospital all food had a certain metallic taste to it. Actually it wasn’t that food tasted bad there was just no taste at all to it. It did eventually subside after a course of IV steroids, so hopefully it will pass quickly for you and not give you much bother. I love my food too!!! Speaking of which, it’s takeaway time!! :slight_smile: Ash x

Mm I’ve been wondering about whether to ask for steroids. Not sure how to judge whether I need them or not cause if I wait till I think I really need them they might tell me that I’ve left it too late again!

I was just put on them via IV when I was admitted. They really did work for me, especially with my vision and gait. The ‘off’ taste and numbness in my mouth took a bit longer after the steroids had finished to completely disappear. Maybe contact your GP or MS nurse and see what they say. my neuro did say that if any if my previous symptons return I may need another course of steroids from my doctors. Ash x